Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 115, NWS St. Louis, MO

May 10, 2007Jersey County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 10, 2007, 2:52 PM CDT for Jersey County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2007, 2:52 PM CDT (19:52 UTC)
Expired
May 10, 2007, 3:30 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Jersey County, IL

The radar

The St Louis radar (KLSX), 53 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 101953
SVRLSX
ILC083-102030-
/O.NEW.KLSX.SV.W.0115.070510T1952Z-070510T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JERSEY COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 330 PM CDT

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 4 MILES SOUTH OF JERSEYVILLE...AND MOVING
  NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JERSEYVILLE
  FIDELITY
  RURAL EASTERN JERSEY COUNTY

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3912 9046 3898 9039 3900 9015 3924 9023

$$

GLASS
1 follow-up statement
000 
WWUS53 KLSX 102022
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
322 PM CDT THU MAY 10 2007

MOC113-219-102032-
/O.EXP.KLSX.SV.W.0114.000000T0000Z-070510T2030Z/
WARREN MO-LINCOLN MO-
322 PM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LINCOLN AND
NORTHEASTERN WARREN COUNTIES EXPIRES AT 330 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

LAT...LON 3896 9129 3875 9124 3876 9096 3909 9111

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:30 AM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, May 10, 11:30 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 AM CDT THU MAY 10 2007

.DISCUSSION...
SCT CONVECTION ACRS CNTRL MO ATTM MAINLY FM NR IRK S-SE TO NR VIH.
THESE SHRA/TSRA ARE AHD OF A WK VORT MAX MOVG NEWD THRU SWRN MO.
THIS PCPN MAY ALSO BE ASSOCIATED WITH WK TEMPERATURE AND MOISTURE
ADVCTN ON NOSE OF 20 KT SWLY LLJ OVR SWRN MO.  BOTH NAM AND GFS MDLS
FCST RELATIVELY HI POPS OVR THE SRN PTN OF THE CWA TDA.  WILL LIKELY
NEED TO RAISE POPS SLIGHTLY TDA ALTHOUGH IT APRS THE MDLS MAY BE
A LTL OVERDONE WITH CLOUD CVR...POPS AND A LTL TOO COOL WITH MAX
TEMPS TDA THRU FRI. PLAN TO GO CLOSE TO PERSISTANCE WITH HI TEMPS
TDA AND LOW TEMPS TGT WITH A CONTD WK SFC PRESSURE GRADIENT
CAUSING LGT SFC WNDS OVR THE CWA WITH NO CHANGE IN AIR MASS. A FEW
SLOW MOVG TSRA MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS WITH
FAIRLY ABUNDANT LOW-MID LVL MOISTURE AND INSTABILITY ACRS THE
AREA. ON FRI IT APRS THAT MOST OF THE CONVECTION WILL OCCUR OVR
THE SRN HALF OF THE CWA WITH N-NELY LOW LVL WNDS POSSIBLY BRINGING
SLIGHTLY DRIER AIR INTO THE N-NERN PTN OF THE CWA. THIS SHOULD BE
MORE PRONOUNCED ON FRI NGT AND SAT WITH SFC RDGG OVR THE GRT LKS
REGION. SHOULD SEE LESS CLOUDS FRI NGT AND SAT AND WILL GO WITH A
DRY FCST. WITH PLENTY OF SOLAR INSOLATION AND SLIGHTLY LWR SFC
DWPTS THE NAM MDL MOS GUIDANCE LOOKS TOO COOL FOR HI TEMPS ON SAT.
LOOKS LIKE MOST OF THE COOLER AIR WILL REMAIN N-NE OF THE CWA.
FORCING FOR CONVECTION SHOULD REMAIN ACRS THE NRN PLAINS ON SAT
NGT...ALTHOUGH WITH NWLY MID-UPR LVL FLOW COULD NOT RULE OUT THE
POSSIBILITY OF AN MCS ROLLING SEWD INTO THE NRN PTN OF THE CWA.

GKS

&&

.AVIATION...
FOR THE 18Z TAFS...LIGHT SURFACE WINDS WILL PREVAIL AREAWIDE THROUGH
THE VALID TAF PERIOD. VFR CONDITIONS ARE FORECAST EXCEPT IN HEAVIER
SHOWERS/THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE IS FORECAST TO
DRIFT SLOWLY INTO CENTRAL MO THIS AFTERNOON. AS A RESULT, SCATTERED
CONVECTION WILL OCCUR. THE LATEST RADAR IMAGES INDICATES ISOLATED
CONVECTION WAS DEVELOPING ACROSS CENTRAL PORTIONS OF MO. CONVECTION
SHOULD CONTINUE TO INCREASE DURING THE AFTERNOON WITH HEATING.

TPS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 10, 6:24 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CDT THU MAY 10 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
624 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT AS UPPER
LEVEL DISTURBANCES INTERACT WITH THE WARM...MOIST AND UNSTABLE AIR
ACROSS THE BI-STATE REGION. SOME OF THE SLOW MOVING THUNDERSTORMS
MAY PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS. A FEW STORMS MAY
PRODUCE A BRIEF PERIOD OF SMALL HAIL AND STRONG WIND GUSTS THIS
AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE AREA ON FRIDAY.

THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO
ST. CHARLES. MAJOR FLOODING IS FORECAST LATER THIS WEEK INTO
EARLY NEXT WEEK ALONG PARTS OF THE MISSOURI RIVER. PLEASE REFER
TO FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GKS

In the hours before

Local storm report, May 10, 2:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
237 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     HAIL             COLLINSVILLE            38.68N 90.00W
05/10/2007  M1.00 INCH       MADISON            IL   TRAINED SPOTTER

            SEVERAL REPORTS OF HAIL IN COLLINSVILLE...RANGING FROM
            PEA TO QUARTER SIZE HAIL.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:52 PM CDTSevere Thunderstorm WarningLSXMadison, Saint Clair38 min
May 10, 2:55 PM CDTSevere Thunderstorm WarningLSXMadison28 min
May 10, 3:32 PM CDTFlash Flood WarningLSXMadison4 hr
May 10, 3:43 PM CDTSevere Thunderstorm WarningLSXJersey47 min
May 10, 3:52 PM CDTSevere Thunderstorm WarningLSXMarion38 min
May 10, 4:06 PM CDTFlash Flood WarningLSXJersey4 hr
May 10, 5:02 PM CDTFlash Flood WarningLSXGreene4 hr
May 10, 6:25 PM CDTSevere Thunderstorm WarningLSXSaint Clair50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.